MAUDE Adverse Event Report: EXACTECH, INC. EQUINOXE; MDLR BROACH HNDL

EXACTECH, INC. EQUINOXE; MDLR BROACH HNDL
Catalog Number 301-03-01
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/28/2020
Type of Reportable Event Serious Injury
Event or Problem Description
As reported during a shoulder procedure, while removing broach from humerus, the holding pin in the button of the broach handle came out.All parts were retrieved but the holding pin was lost during the wash cycle.No delay to surgery, second broach handle was used for the remainder of the case.Patient was last known to be in stable condition following the event.Device will be returned.
 
Additional Manufacturer Narrative
(h3) the broken modular broach handle reported was likely the result of numerous surgical uses and subsequent sterilization cycles, which led to the degradation of the weld at the dowel pin, and ultimately allowed the dowel pin to disassemble while removing the broach from the humeral bone.

Brand Name
EQUINOXE
Common Device Name
MDLR BROACH HNDL
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
MDR Report Key10574246
Report Number1038671-2020-00519
Device Sequence Number3033500
Product Code LXH
UDI-Device Identifier10885862079619
UDI-Public10885862079619
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
UNK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number301-03-01
Device Lot Number117212018
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 08/28/2020
Supplement Date Received by Manufacturer10/15/2020
Initial Report FDA Received Date09/23/2020
Supplement Report FDA Received Date10/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;